Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fall in CD4 & Viral Load after starting Atripla
Sep 4, 2012

Dear Dr. Young, I am based out of India. As suggested by you & by my local Doc, I started Meds (Atripla) on 28th March 2012. My progress as been as follows: 16-Apr-10 CD4: 478 VL: 1976 6-Nov-10 CD4:545 VL: 66070 25-Feb-11 CD4:472 VL: 253451 15-Jul-11 CD4:533 VL: 75830 10-Dec-11 CD4:472 VL: 73700 20-Mar-12 CD4:432 (20%) VL:45600 (Started Meds on 28th March) Now, I got my tests done in Aug & to my horror CD4 went down to 346 (24%), while Viral Load was still detectable at 141. I have never missed a does & I take my does in a window of +/-2hrs around 7PM in the evening. I am really worried. Do I have a resistant type of HIV? Am I doing something wrong?

Response from Dr. Young

Hello and thanks for posting back from India.

No horror at all. I'd be quite happy with the results.

Your viral load has decreased 99.7% and your CD4 percentage has increased 20% (from 20 to 24%). CD4 absolute counts fluctuate so much that I wouldn't conclude much from the drop (though I can understand the disappointment). Certainly no basis to worry about resistant HIV.

Just keep up with the excellent adherence that you're doing, I'm certain that the future results will continue to show improvements.

Be well, BY



Previous
lumps under ampit
Next
VL increase

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement